Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low CD4 & Weight
Mar 8, 2010

Dear Dr. I am on Intelence+Combivir+Fosamax. CD4 is 190/Undetectable for last 9 months. My weight has gone from 130 lb to 122 lb. Suggestions for increasing my CD4 and weight?? Thank you.

Response from Dr. McGowan

Have you had any symptoms from the fosamax? It can cause burning and upset of the stomach and esophagus. THat could effect your appetite.

If you are male and have symptoms of fatigue loss of libido and erectile dysfunction you should have a free testosterone (hormone) level measured. Low testosterone is fairly common and may cause loss of body mass.

How is your appetite? If it is poor you may need an appetite stimulant such as periactin (cyproheptdine) or marinol, or megace (short-term use only).

Another cause for weight loss while on combivir could be lactic acidosis which is build up of lactate in your muscles (like after running a marathon). That can be measured by your doctor.

Also be sure that you have been screened for cancer and other treatable opportunistic infections that might be causing activation of your immune system (that is your body is fighting them off as you recover from HIV and this can cause inflammation that slows the CD4 increase).

Best, Joe



Previous
Why did you not ?
Next
My first lab test - should i start meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement